Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Brownsville, TX

May 10, 2006Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2006, 9:50 PM CDT for Willacy County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 9:50 PM CDT (02:50 UTC)
Expired
May 10, 2006, 10:15 PM CDT
In force
25 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1852 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 110251
SVRBRO
TXC489-110315-
/O.NEW.KBRO.SV.W.0049.060511T0250Z-060511T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITIES OF...PORT MANSFIELD...RAYMONDVILLE

* UNTIL 1015 PM CDT

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF RAYMONDVILLE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM IS NEAR RAYMONDVILLE AND WILL BE NEAR
  SAN PERLITA BY 1010 PM CDT

LAT...LON 2657 9791 2636 9783 2640 9729 2658 9746

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:06 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 10, 8:06 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
806 PM CDT WED MAY 10 2006

.DISCUSSION...SVR TSTM WATCH FOR ALL OF DEEP SOUTH TEXAS CONTINUES
THROUGH 10 PM TONIGHT. ATTM...CONVECTION CONTINUES TO FIRE OVER
BROOKS AND KENEDY COUNTIES...WITH THE ATM AND SYNOPTIC CONDITIONS
INDICATING THAT A CHC FOR TSTMS WILL CONTINUE OVERNIGHT. SVR TSTM
WARNINGS ARE IN EFFECT FOR NRN BROOKS AND SOUTHERN KENEDY 800 PM AND
815 PM RESPECTIVELY. HVY RAFL RECEIVED IN NRN HIDALGO NEAR SAN
MANUEL WITH STM TOTAL PCPN ESTIMATES AT 6 TO 8 INCHES IN THAT
AREA...ALTHOUGH LIKELY HAIL CONTAMINATED. LIKELY 5 INCHES IN THE
BUCKET.
&&

.PREV DISCUSSION...
TEMPERATURES ARE SOARING THIS AFTERNOON...WITH TWO SEPARATE
FACTORS. FOR THE LOWER VALLEY...DUE SOUTH WINDS ARE CONTRIBUTING
TO HOT AND VERY HUMID CONDITIONS. TO THE NORTH AND WEST...A
PREFRONTAL TROUGH HAS TURNED WINDS TO THE NORTHWEST AND IS
BEGINNING TO USHER IN DRIER AIR. THE DRIER AIR IS LETTING
TEMPERATURES JUMP UP...WITH HEBBRONVILLE AND FALFURRIAS HITTING
106 DEGREES AT THE LAST UPDATE. THE MAIN COLD FRONT IS JUST NOW
REACHING THE SAN ANTONIO AREA. HEATING AND THE FRONT WILL LIKELY
SPARK SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTH TEXAS LATER
THIS AFTERNOON. IT LOOKS LIKE SEVERE WEATHER WILL BE LIMITED IN
DEEP SOUTH TEXAS...WITH THE BEST DYNAMICS FARTHER NORTH AND EAST.
TCU ARE ALREADY STARTING TO POP FROM HBV TO ZAPATA.

THE FRONT WILL SWEEP THROUGH TONIGHT AND EARLY TOMORROW. ONCE THE
FRONT PASSES...MODELS INDICATE THAT MOST PRECIPITATION WILL
END...BUT CLOUD COVER WILL REMAIN THROUGH MOST OF THE AFTERNOON.
TEMPS WILL BE MUCH LOWER TOMORROW IN THE MID TO UPPER 80S. WINDS
WILL TURN BACK TO SOUTHEAST BY SATURDAY. A SECOND FRONT IS
POSSIBLE ON SUNDAY...BUT MAY BE MORE OF A BACK DOOR FRONT. WINDS
WILL SHIFT TO THE NORTHEAST...BUT CONDITIONS MAY BE TOO DRY FOR
RAINFALL. CONDITIONS SHOULD REMAIN QUIET THEREAFTER WITH DRIER AIR
AND NORTHWEST FLOW ALOFT.

&&

.MARINE...
BUOY 020 INDICATES SOUTH WINDS AT AROUND 19G23 KNOTS AND SEAS OF 6
FEET AT 7 PM. SCT SHRAS/TSRAS CONTINUE TO MOVE EAST OVER THE LWR TX
GULF WATERS...WITH SEAS AND WINDS HIER NEAR ANY THUNDERSTORM. A
FRONT PUSHES THROUGH THE LOWER TEXAS COASTLINE THURSDAY MORNING
AROUND DAY BREAK...SHIFTING THE WINDS TO THE NORTH AND NORTHEAST.
WAVE WATCH III GUIDANCE INDICATES THAT SEAS WILL BUILD TO 2.5 METERS
FROM 12 TO 15Z THURSDAY. WINDS WILL BE STRONG FOR SEVERAL HOURS
AFTER THE FRONT MOVES THROUGH...REACHING 25 TO 30 KNOTS OFFSHORE BY
MID MORNING. THE GRADIENT WILL BEGIN TO RELAX BY THURSDAY NIGHT INTO
FRIDAY MORNING HOWEVER...AS THE SURFACE HIGH IN THE WAKE OF THE
FRONT SHIFTS TO THE EAST. THIS WILL RESULT IN A MORE ONSHORE SURFACE
FLOW INTO SATURDAY AND SUNDAY. MODEL GUIDANCE PUSHES ANOTHER COLD
FRONT THROUGH THE AREA SUNDAY NIGHT TO EARLY MONDAY
MORNING...SHIFTING WINDS TO NORTHEAST AGAIN...BUT THE MODEL
INDICATES A SLIGHTLY WEAKER PUSH...WITH WINDS AND SEAS NOW PROGGED
TO BE LESS THAN BEFORE...AND PERHAPS BORDERLINE SCA CRITERIA.

&&

.AVIATION...
A COLD FRONT IS NOW MOVING THROUGH DEEP SOUTH TEXAS...WITH SCT SHRAS
AND TSTMS WITH STRONG WIND GUSTS. THIS FRONT MAY HELP RE-SPARK
CONVECTIVE ACTIVITY OVRNGT AS IT PUSHES THROUGH.  GUSTY NORTH WINDS
WILL SET UP FOR EARLY THURSDAY MORNING...AS THE FRONT CONTINUES TO
MOVE THRU THE RGV.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  79  65  85  73 /  40  30  10  10  10
BROWNSVILLE          74  83  65  89  73 /  40  30  10  10  10
HARLINGEN            72  83  64  89  71 /  40  30  10  10  10
MCALLEN              72  87  66  90  72 /  40  30  10  10  10
RIO GRANDE CITY      72  89  66  92  72 /  30  20  10  10  10
SOUTH PADRE ISLAND   74  80  69  82  74 /  40  30  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SVR TSTM WATCH FOR ALL OF THE RIO GRANDE VALLEY THRU 03Z.
&&

58/66/MARTINEZ
Hazardous weather outlook, May 10, 3:35 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 PM CDT WED MAY 10 2006

TXZ248>257-111100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
335 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM WATCH NUMBER 337 HAS BEEN ISSUED FOR DEEP SOUTH
TEXAS UNTIL 10 PM CDT. THIS INCLUDES THE COUNTIES OF ZAPATA...JIM
HOGG...STARR...WILLACY...HIDALGO...KENEDY...BROOKS AND CAMERON.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND VERY HEAVY
RAINFALL ARE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY MORNING FOR STRONG
NORTH WINDS AND HIGHER SEAS BEHIND A COLD FRONT. CONDITIONS WILL
IMPROVE BY THURSDAY EVENING.

WINDS AND SEAS MAY BUILD TO SMALL CRAFT ADVISORY CRITERIA BEGINNING
SATURDAY AHEAD OF ANOTHER FRONT EXPECTED SUNDAY NIGHT. WINDS WILL
SHIFT TO NORTHEAST BEHIND THE FRONT SUNDAY NIGHT...AND THEN REMAIN
NEAR 20 KNOTS THROUGH EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, May 10, 5:43 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 N SAN MANUEL          26.58N 98.12W
05/10/2006  M0.75 INCH       HIDALGO            TX   CO-OP OBSERVER

&&

KVANSPEY
Local storm report, May 10, 5:46 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             SAN MANUEL              26.57N 98.12W
05/10/2006  M0.75 INCH       HIDALGO            TX   CO-OP OBSERVER

&&

KVANSPEY
Local storm report, May 10, 6:39 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
639 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             SARITA                  27.22N 97.80W
05/10/2006  E0.75 INCH       KENEDY             TX   CO-OP OBSERVER

&&

AP
Local storm report, May 10, 6:46 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     HIDALGO                 26.10N 98.26W
05/10/2006  E60 MPH          HIDALGO            TX   CO-OP OBSERVER

            BORDER PATROL REPORTED WIND GUST LASTED 4 TO 5 MINUTES

&&

KVANSPEY
Local storm report, May 10, 6:50 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
650 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TORNADO          25 S SARITA             26.85N 97.80W
05/10/2006                   KENEDY             TX   LAW ENFORCEMENT

            REPORTED NEAR ARMSTRONG BY BORDER PATROL

&&

KVANSPEY
Local storm report, May 10, 7:45 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND GST     EDINBURG                26.30N 98.16W
05/10/2006  M58 MPH          HIDALGO            TX   AWOS

            METAR KEBG 2306Z 04038G52KT 2 1/2SM +TSRA 23/21

&&

KVANSPEY

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:01 PM CDTSpecial Marine WarningBRO59 min
May 10, 7:13 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy23 min
May 10, 7:36 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg24 min
May 10, 7:51 PM CDTSevere Thunderstorm WarningBROKenedy24 min
May 10, 8:07 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata23 min
May 10, 8:12 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy21 min
May 10, 8:33 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr27 min
May 10, 8:38 PM CDTSpecial Marine WarningBRO67 min
May 10, 8:54 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr36 min
May 10, 9:11 PM CDTSevere Thunderstorm WarningBROHidalgo34 min
May 10, 9:29 PM CDTSevere Thunderstorm WarningBROKenedy31 min
May 10, 9:35 PM CDTSevere Thunderstorm WarningBROBrooks25 min
May 10, 9:37 PM CDTSevere Thunderstorm WarningBROKenedy8 min
May 10, 9:56 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr34 min
May 10, 10:02 PM CDTSpecial Marine WarningBRO58 min
May 11, 12:20 AM CDTSevere Thunderstorm WarningBROKenedy25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.